Online Quiz 004 part 2 #4

Card Set Information

Author:
mikepl103
ID:
304701
Filename:
Online Quiz 004 part 2 #4
Updated:
2015-07-02 13:59:29
Tags:
Online Quiz 004 part
Folders:
2015,emt original
Description:
Online Quiz 004 part 2 #4
Show Answers:

Home > Flashcards > Print Preview

The flashcards below were created by user mikepl103 on FreezingBlue Flashcards. What would you like to do?


  1. Paroxysmal nocturnal dyspnea (PND), rales, and dependent edema are clinical indicators of:

    a. emphysema.
    b. severe pneumonia.
    c. bronchitis or asthma.
    d. congestive heart failure.
    congestive heart failure.
  2. Acute pulmonary edema would MOST likely develop as the result of:

    a. right-sided heart failure.
    b. severe hyperventilation.
    c. toxic chemical inhalation.
    d. an upper airway infection.
    toxic chemical inhalation.
  3. At the onset of an acute asthma attack, patients commonly experience difficulty breathing and:

    a. audible stridor.
    b. rales and rhonchi.
    c. profound cyanosis.
    d. expiratory wheezing.
    expiratory wheezing.
  4. Which of the following statements regarding anaphylaxis is correct?

    a. Patients with asthma are at lower risk of developing anaphylaxis.

    b. Anaphylaxis is characterized by airway swelling and hypotension.

    c. Most anaphylactic reactions occur within 60 minutes after exposure.

    d. The signs of anaphylaxis are caused by widespread vasoconstriction.
    Anaphylaxis is characterized by airway swelling and hypotension.
  5. A 59-year-old male with a history of emphysema complains of an acute worsening of his dyspnea and pleuritic chest pain following a forceful cough. Your assessment reveals that he has a barrel-shaped chest, unilaterally diminished breath sounds, and tachycardia. What is the MOST likely cause of this patient's condition?

    a. rupture of the diaphragm
    b. exacerbation of his COPD
    c. acute pulmonary embolism
    d. spontaneous pneumothorax
    spontaneous pneumothorax
  6. You are dispatched to a residence for a 67-year-old female who was awakened by shortness of breath and sharp chest pain. Her husband tells you that she was recently discharged from the hospital after having hip surgery. Your assessment reveals dried blood around her mouth, facial cyanosis, and an oxygen saturation of 88%. This patient's presentation is MOST consistent with:

    a. acute pulmonary edema.
    b. right-sided heart failure.
    c. acute pulmonary embolism.
    d. spontaneous pneumothorax.
    acute pulmonary embolism.
  7. Hyperventilation could be associated with all of the following, EXCEPT:

    a. a narcotic overdose.
    b. a respiratory infection.
    c. an overdose of aspirin.
    d. high blood glucose levels.
    a narcotic overdose.
  8. Alkalosis is a condition that occurs when:

    a. blood acidity is reduced by excessive breathing.
    b. dangerous acids accumulate in the bloodstream.
    c. the level of carbon dioxide in the blood increases.
    d. slow, shallow breathing eliminates too much carbon dioxide.
    blood acidity is reduced by excessive breathing.
  9. A 60-year-old male presents with acute respiratory distress. He is conscious and alert, has pink and dry skin, and has respirations of 24 breaths/min with adequate depth. Which of the following treatment modalities is MOST appropriate for this patient?

    a. assisted ventilation with a bag-mask device and a head-to-toe exam

    b. oxygen via nonrebreathing mask and a focused secondary assessment

    c. positive-pressure ventilations and immediate transport to the closest hospital

    d. oxygen via a nasal cannula, vital signs, and prompt transport to the hospital
    oxygen via nonrebreathing mask and a focused secondary assessment
  10. A conscious and alert 29-year-old female with a history of asthma complains of difficulty breathing that began after her morning jog. The temperature outside is 40°F (5°C). On exam, you hear bilateral expiratory wheezing. After providing 100% oxygen, you should:

    a. place her in a recumbent position to facilitate breathing.

    b. contact medical control and administer an antihistamine.

    c. call medical control and ask how to proceed with treatment.

    d. determine if she has been prescribed a beta-agonist inhaler.
    determine if she has been prescribed a beta-agonist inhaler.
  11. Albuterol is a generic name for:
    Proventil.
  12. You are assisting an asthma patient with his prescribed metered-dose inhaler. After the patient takes a deep breath and depresses the inhaler, you should:

    a. instruct him to hold his breath for as long as he comfortably can.

    b. immediately reapply the oxygen mask and reassess his condition.

    c. advise him to exhale forcefully to ensure medication absorption.

    d. allow him to breathe room air and assess his oxygen saturation.
    instruct him to hold his breath for as long as he comfortably can.
  13. A 62-year-old man with a history of congestive heart failure presents with severe respiratory distress and an oxygen saturation of 82%. When you auscultate his lungs, you hear widespread rales. He is conscious and alert, is able to follow simple commands, and can only speak in two- to three-word sentences at a time. You should:

    a. place him in a position of comfort, deliver oxygen via nasal cannula, and closely monitor his breathing.

    b. apply a continuous positive airway pressure (CPAP) device, monitor his blood pressure, and observe him for signs of improvement or deterioration.

    c. force fluid from his alveoli by hyperventilating him with a bag-mask device at a rate of at least 20 breaths/min.

    d. place him in a supine position and assist his ventilations with a bag-mask device and high-flow oxygen.
    apply a continuous positive airway pressure (CPAP) device, monitor his blood pressure, and observe him for signs of improvement or deterioration.
  14. You receive a call for a 70-year-old female with respiratory distress. Her husband tells you that she has congestive heart failure; however, he does not think that she has been taking her medications as prescribed. The patient is laboring to breathe, appears tired, and has cyanosis around her lips. You should:

    a. assist her ventilations with a bag-mask device.

    b. apply a pulse oximeter and obtain vital signs.

    c. administer oxygen via a nonrebreathing mask.

    d. obtain a complete list of all of her medications.
    assist her ventilations with a bag-mask device.
  15. You are dispatched to an apartment complex where a 21-year-old female has apparently overdosed on several narcotic medications. She is semiconscious and has slow, shallow respirations. You should:

    a. insert an oropharyngeal airway and perform oral suctioning.

    b. apply oxygen via a nonrebreathing mask and transport at once.

    c. insert a nasopharyngeal airway and begin assisted ventilation.

    d. place her in the recovery position and monitor for vomiting.
    insert a nasopharyngeal airway and begin assisted ventilation.
  16. A 22-year-old female patient is complaining of dyspnea and numbness and tingling in her hands and feet after an argument with her fiancé. Her respirations are 40 breaths/min. You should:

    a. have her breathe into a paper or plastic bag.

    b. provide reassurance and give oxygen as needed.

    c. request a paramedic to give her a sedative drug.

    d. position her on her left side and transport at once.
    provide reassurance and give oxygen as needed.
  17. When auscultating the lungs of a patient with respiratory distress, you hear adventitious sounds. This means that the patient has:

    a. normal breath sounds.
    b. abnormal breath sounds.
    c. diminished breath sounds.
    d. an absence of breath sounds.
    abnormal breath sounds
  18. The respiratory distress that accompanies emphysema is caused by:

    a. repeated exposure to cigarette smoke.
    b. chronic stretching of the alveolar walls.
    c. massive constriction of the bronchioles.
    d. acute fluid accumulation in the alveoli.
    chronic stretching of the alveolar walls.
  19. A young female is unconscious after intentionally ingesting a large amount of aspirin. You will MOST likely find her respirations:

    a. slow and deep.
    b. deep and rapid.
    c. slow and shallow.
    d. rapid and shallow.
    deep and rapid.
  20. The right coronary artery supplies blood to the:

    a. left ventricle and inferior wall of the right atrium.
    b. right ventricle and inferior wall of the left ventricle.
    c. right atrium and posterior wall of the right ventricle.
    d. left ventricle and posterior wall of the right ventricle.
    right ventricle and inferior wall of the left ventricle.
  21. The descending aorta divides into the two iliac arteries at the level of the:

    a. nipple line.
    b. umbilicus.
    c. iliac crest.
    d. pubic symphysis.
    umbilicus

What would you like to do?

Home > Flashcards > Print Preview